Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 46, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 1, 2015, 4:37 PM CDT for Randolph County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2015, 4:37 PM CDT (21:37 UTC)
- Expired
- Apr 1, 2015, 5:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
County Randolph County, AR
The radar
The Memphis radar (KNQA), 175 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
884
WUUS54 KMEG 012137
SVRMEG
ARC121-012200-
/O.NEW.KMEG.SV.W.0046.150401T2137Z-150401T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
437 PM CDT WED APR 1 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 500 PM CDT
* AT 437 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 7 MILES WEST OF DALTON...OR 15 MILES EAST OF
THAYER...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
WARM SPRINGS AND ELM STORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
SEND YOUR STORM REPORTS ON TWITTER USING AT NWSMEMPHIS...POST TO OUR
NWS MEMPHIS FACEBOOK PAGE...OR SEND A REPORT ON OUR WEBSITE AT
WEATHER DOT GOV SLANT MEMPHIS AND CLICK ON SUBMIT STORM REPORT.
&&
LAT...LON 3650 9103 3635 9127 3637 9128 3637 9129
3639 9129 3639 9131 3642 9131 3642 9135
3647 9136 3648 9140 3650 9141
TIME...MOT...LOC 2137Z 240DEG 49KT 3645 9128
$$
JPM3What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 2:25 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 1, 2:25 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 225 PM CDT WED APR 1 2015 .DISCUSSION... EARLY THIS AFTERNOON...A WARM FRONT PUSHING SLOWLY NORTHEASTWARD THROUGH THE MIDSOUTH EXTENDED FROM NORTHEAST AR INTO NORTHEAST MS. THE FRONT WAS EVIDENT IN THE SURFACE DEW POINTS RANGING FROM 32 DEGREES AT PARIS TN TO 62 DEGREES AT MEMPHIS. SURFACE BASED INSTABILITY WAS INCREASING ALONG AND SOUTH OF THE WARM FRONT... RANGING FROM 1500 TO 2000 J/KG. SCATTERED THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP ALONG AND SOUTH OF THE WARM FRONT THIS AFTERNOON AS UPPER LEVEL RIDGING MOVES TO THE EAST. AN UPPER LEVEL SHORT WAVE WAS MOVING INTO SOUTHWEST MO AND NORTHWEST AR SPARKING THUNDERSTORMS...ESPECIALLY OVER SOUTHWEST MO ATTM. AN ACTIVE WEATHER PATTERN WILL OCCUR ACROSS THE MIDSOUTH DURING THE NEXT SEVEN DAYS WITH FREQUENT CHANCES OF SHOWERS AND THUNDERSTORMS ALONG WITH MOSTLY MILD TEMPERATURES...ALTHOUGH BRIEFLY COOLER FRIDAY NIGHT INTO SATURDAY. THE UPPER LEVEL SHORT WAVE TO OUR WEST WILL MOVE THROUGH THE MIDSOUTH TONIGHT ENCOUNTERING THE MOIST AND UNSTABLE AIR SOUTH OF THE WARM FRONT. AS A RESULT...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR. INCREASED THE POPS SOME FROM THE PREVIOUS FORECAST IN MOST LOCATIONS. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN SEVERE WEATHER THREATS. THURSDAY...THE MIDSOUTH WILL BE FULLY ENTRENCHED IN THE WARM SECTOR WITH GUSTY SOUTHWEST WINDS. HIGH TEMPERATURES WILL CLIMB TO AROUND 80 DEGREES. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR. A COLD FRONT WILL APPROACH THE MIDSOUTH FROM THE NORTHWEST BY LATE THURSDAY NIGHT...MOVING THROUGH THE REGION FRIDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR IN ASSOCIATION WITH THE FRONT. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE MIDSOUTH FRIDAY AS STRONG SOUTHWEST WINDS OCCUR AHEAD OF THE COLD FRONT TURING TO STRONG NORTHERLY BEHIND THE FRONT. COLD AND DRIER HIGH PRESSURE IS FORECAST TO BUILD INTO THE AREA FRIDAY NIGHT AS THE COLD FRONT MOVES TO THE SOUTHEAST. LOWS SATURDAY MORNING WILL RANGE FROM THE MIDDLE 30S TO MIDDLE 40S. SUNNY AND COOLER WEATHER WILL OCCUR SATURDAY. THE HIGH PRESSURE SYSTEM WILL MOVE TO THE EAST BY SUNDAY WITH A THREAT OF SHOWERS SPREADING INTO THE REGION FROM THE SOUTHWEST DURING THE AFTERNOON. THE ECMWF AND GFS ARE IN FAIRLY GOOD AGREEMENT FOR THE BEGINNING OF NEXT WEEK. CHANCES OF SHOWERS AND THUNDERSTORMS WILL OCCUR AS WARMER...MORE MOIST...AND MORE UNSTABLE AIR SPREADS BACK ACROSS THE REGION. UPPER LEVEL DISTURBANCES IN WEST TO SOUTHWEST FLOW ALOFT WILL INTERACT WITH THE MORE MOIST AND UNSTABLE AIR TO CAUSE CHANCES FOR SHOWERS AND THUNDERSTORMS. BY MID-WEEK...THE MODELS ARE NOT IN GOOD AGREEMENT WITH THE GFS PUSHING A COLD FRONT THROUGH THE REGION WHILE THE ECMWF HAS THE REGION IN REMAINING IN THE WARM SECTOR. JCL && .AVIATION... 18Z TAF CYCLE VFR CURRENTLY AT LOCATIONS EXCEPT FOR JBR WHERE MVFR CIGS PERSIST. CIGS AT JBR ARE EXPECTED TO BECOME VFR IN THE NEXT 1-2 HOURS. WARM FRONT LIFTING THROUGH THE AREA TODAY...EXPECT THAT WE MAY SEE SOME WIDELY SCATTERED THUNDERSTORM ACTIVITY FORM NEAR THIS BOUNDARY THIS AFTERNOON. TIMING AND COVERAGE ARE STILL HARD TO PIN DOWN SO WENT WITH JUST VCTS AT ALL LOCATIONS EXCEPT FOR JBR WHERE SFC BASED INSTABILITY IS SLIGHTLY MORE...AT JBR WENT TEMPO FOR -TSRA BETWEEN 20-23Z...STARTED VCTS A TAD LATER AT MKL/TUP AND WENT SLIGHTLY LONGER INTO THE EVENING HOURS. MORE ROBUST SHORTWAVE MOVES INTO THE AREA OVERNIGHT AT THIS TIME IT LOOKS LIKE MOST OF THE ENERGY WILL BE OVER WESTERN PORTIONS OF THE AREA. DUE TO THIS BROUGHT A LATER TEMPO GROUP FOR TSRA IN AT JBR...AND REINTRODUCED VCTS AT MEM FOR 06Z LINE. MAY SEE A SHORT PERIOD OF CIGS IN THE 1000-2000FT RANGE BTN 10-16Z ON THURSDAY...WITH STILL INCREASING LOW-LEVEL MOISTURE FROM THE SOUTH. BROUGHT AT LEAST A TEMPO IN FOR MVFR CIGS AT ALL TAF SITES EXCEPT MKL IN THE MORNING. WINDS WILL ALSO PICK UP AS PRESSURE GRADIENT INCREASES WITH LOW PRESSURE DEVELOPING WEST OF THE AREA ON THURSDAY. WINDS GUSTS INCREASE TO 20-30KT ACROSS THE AREA BY 18Z ON THURSDAY. NGU && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 1, 3:05 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 305 PM CDT WED APR 1 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-022215- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 305 PM CDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A SMALL PORTION OF NORTHEAST ARKANSAS...GENERALLY ALONG AND WEST OF A POCAHONTAS TO WALNUT RIDGE ARKANSAS LINE...THIS AFTERNOON INTO TONIGHT. A MARGINAL RISK OF SEVERE THUNDERSTORMS EXIST FOR MUCH OF THE REMAINDER OF THE MIDSOUTH. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS MUCH OF THE MIDSOUTH. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE MIDSOUTH FRIDAY. STRONG SOUTHWEST WINDS WILL DEVELOP AHEAD OF A COLD FRONT FRIDAY TURNING TO STRONG NORTHERLY BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:31 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 44 min |
| Mar 31, 7:47 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 43 min |
| Mar 31, 9:07 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Mississippi | 38 min |
| Mar 31, 9:33 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 42 min |
| Mar 31, 9:58 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 47 min |
| Mar 31, 10:01 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 44 min |
| Mar 31, 10:23 PM CDT | Flash Flood Warning | MEG | Craighead, Crittenden, Cross, Poinsett | 3 hr |
| Mar 31, 10:28 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 62 min |
| Mar 31, 10:39 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 51 min |
| Mar 31, 10:55 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 50 min |
| Mar 31, 11:02 PM CDT | Flash Flood Watch | MEG | Craighead, Crittenden, Cross, Lawrence, Lee, Mississippi and 2 more | 4 hr |
| Mar 31, 11:11 PM CDT | Flash Flood Warning | MEG | Crittenden | 3 hr |
| Mar 31, 11:27 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 33 min |
| Mar 31, 11:54 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett | 51 min |
| Apr 1, 12:43 AM CDT | Special Weather Statement | MEG | Crittenden | 32 min |
| Apr 1, 11:37 AM CDT | River Flood Advisory | MEG | Mississippi | 4 days |
| Apr 1, 4:55 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 16 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.